Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 10, NWS Tampa Bay, FL

June 29, 2007Lee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 29, 2007, 6:09 PM EDT for Lee County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2007, 6:09 PM EDT (22:09 UTC)
Expired
Jun 29, 2007, 6:30 PM EDT
In force
21 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Lee County, FL

The radar

The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 292210
TORTBW
FLC071-292230-
/O.NEW.KTBW.TO.W.0010.070629T2209Z-070629T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
609 PM EDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LEE COUNTY IN FLORIDA.

* UNTIL 630 PM EDT

* AT 609 PM EDT...A TORNADO WAS LOCATED OVER CENTRAL LEE COUNTY NEAR
  BUCKINGHAM. THE STORM WAS NEARLY STATIONARY.

* THE TORNADO WILL BE NEAR...
  BUCKINGHAM.

AT 609 PM EDT...EMERGENCY MANAGEMENT OFFICIALS RELAYED A REPORT OF A 
TORNADO ONGOING NEAR THE GULF COAST CENTER.

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2655 8171 2654 8182 2666 8186 2668 8174

$$

63
1 follow-up statement
000 
WWUS52 KTBW 292227
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
626 PM EDT FRI JUN 29 2007

FLC071-292236-
/O.EXP.KTBW.TO.W.0010.000000T0000Z-070629T2230Z/
LEE-
626 PM EDT FRI JUN 29 2007

...THE TORNADO WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE AT 630 PM
EDT...

AT 609 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A TORNADO 
NEAR BUCKINGHAM. NO ADDITIONAL REPORTS HAVE BEEN RECEIVED SINCE THEN.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM REMAINED 
STATIONARY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2655 8171 2654 8182 2666 8186 2668 8174

$$

63

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 29, 1:31 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 29, 1:31 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
131 PM EDT FRI JUN 29 2007

.SHORT TERM (TONIGHT - SUNDAY)...A WEAK TROUGH OF LOW PRESSURE OVER
THE SOUTHERN PENINSULA EARLY THIS AFTERNOON IS FORECAST TO MEANDER
EVER SO SLOWLY NORTH INTO THE CENTRAL PENINSULA TONIGHT AND SATURDAY.
THE TROUGH IS THEN FORECAST TO LIFT NORTHEAST AND GET ABSORBED INTO
A BAROCLINIC ZONE OVER THE SOUTHEASTERN U.S. ON SUNDAY. ABUNDANT TROPICAL
MOISTURE (PWS AOA 2) WRAPPING AROUND THIS FEATURE COMBINED WITH SEA
AND LAKE BREEZE CIRCULATIONS AND DAYTIME HEATING WILL CONTINUE TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST
AREA...ALONG WITH SOME LOCALLY HEAVY RAINFALL THROUGH THE UPCOMING
WEEKEND.

THE GFS HAS BEEN HANDLING THIS LOW/TROUGH FAIRLY WELL THE LAST FEW DAYS
SO WILL STAY CLOSE TO ITS POPS AND QPF FIELDS THROUGH THE PERIOD. AS THE
LOW/TROUGH MOVES NORTH A DEVELOPING WEST TO NORTHWEST FLOW ALBEIT LIGHT
WILL SUPPORT WARM AND MUGGY NIGHTS WITH ABOVE NORMAL MIN TEMPERATURES...
ESPECIALLY ALONG THE COAST WITH NEAR OR SLIGHTLY ABOVE NORMAL MAX TEMPS
DURING EACH DAY. MET/MAV MAX TEMPS DIFFER SOME...SO WILL USE A BLEND
WITH DAYTIME HIGHS CLIMBING TO 90 ALONG THE COAST AND LOWER 90S WELL
INLAND...WITH OVERNIGHT LOWS IN THE MID/UPPER 70S INLAND/COASTAL LOCATIONS.

&&

.LONG TERM (SUNDAY NIGHT - FRIDAY)...RELATIVELY DEEP TROPICAL MOISTURE
WILL REMAIN OVER THE REGION THROUGH THE PERIOD. A FRONTAL BOUNDARY WILL
STALL MONDAY OVER THE SOUTHEAST U.S. AND NORTH FLORIDA WHILE SURFACE
HIGH PRESSURE BUILDS ALONG THE MID ATLANTIC COAST. WEAK BOUNDARY LAYER
FLOW WILL ALLOW SCATTERED AFTERNOON THUNDERSTORMS TO DEVELOP OVER ALL
OF WEST CENTRAL AND SOUTHWEST FLORIDA. A WEAK SURFACE RIDGE WILL DEVELOP
ACROSS SOUTH FLORIDA ON TUESDAY AND WEDNESDAY WITH LIGHT WESTERLY FLOW
DEVELOPING ACROSS THE FA. AGAIN...BOUNDARY LAYER WINDS WILL BE RELATIVELY
WEAK WHICH WILL ALLOW SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE
ENTIRE FA...COULD BE SLIGHTLY GREATER AREAL COVERAGE OVER THE INTERIOR
EACH DAY DUE TO THE OVERALL WESTERLY FLOW REGIME. ON THURSDAY...ANOTHER
FRONTAL BOUNDARY WILL MOVE OVER THE SOUTHEAST U.S. WITH INCREASING
SOUTHWEST FLOW OVER WEST CENTRAL FLORIDA. THIS WILL KEEP OVERNIGHT
MIN TEMPS ABOVE NORMAL NEAR THE COAST WITH VERY MUGGY WARM OVERNIGHT
CONDITIONS EXPECTED. THIS SHOULD ALSO ALLOW THE WEST COAST SEA BREEZE
BOUNDARY TO MOVE INLAND A BIT FASTER WITH HIGHEST POPS OVER THE INTERIOR
PENINSULA. FRONTAL BOUNDARY WILL SAG OVER NORTH FLORIDA ON FRIDAY WITH
NUMEROUS SHOWERS AND THUNDERSTORMS NORTH OF TAMPA...AND SCATTERED
THUNDERSTORMS ELSEWHERE. DAYTIME TEMPERATURES FRIDAY WILL LIKELY BE
BELOW CLIMATIC NORMALS DUE TO THE INCREASED CLOUD COVER AND WESTERLY
FLOW. TIMING OF THE FRONT IS LIKELY TO CHANGE SLIGHTLY AS IT IS AT THE
END OF THE FORECAST PERIOD.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL...HOWEVER SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS WILL PRODUCE MVFR CIGS AND LCL IFR VSBYS
WITH WIND GUSTS TO 30 KNOTS. LATE NIGHT LIFR CIGS AND IFR VSBYS
POSSIBLE IN THE FORT MYERS AREA LATE TONIGHT.

&&

.MARINE...LIGHT NORTHEAST TO NORTHERLY WIND FLOW TONIGHT WILL GRADUALLY
BECOME LIGHT WEST TO NORTHWEST OVER THE WEEKEND AS THE TROUGH OF LOW
PRESSURE DRIFTS NORTHWARD. DURING MONDAY THROUGH WEDNESDAY OF NEXT WEEK
A VERY WEAK PRESSURE PATTERN ASSOCIATED WITH WEAK HIGH PRESSURE ACROSS
THE SOUTH-CENTRAL PENINSULA AND ADJACENT GULF WILL SUPPORT LIGHT WINDS
AND SLIGHT SEAS WITH A DAILY ONSHORE SEA BREEZE COMPONENT DEVELOPING
ALONG THE COAST EACH AFTERNOON. NO HIGHLIGHTS EXPECTED THROUGH THE
PERIOD.

&&

.FIRE WEATHER...MOISTURE LEVELS AND RAIN CHANCES WILL REMAIN ELEVATED
THROUGH THE UPCOMING WEEKEND WITH NO FIRE WEATHER CONCERNS OR HEADLINES
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  89  77  92 /  40  40  20  40
FMY  75  91  76  92 /  40  40  20  40
GIF  74  90  76  94 /  40  60  20  60
SRQ  74  89  75  91 /  40  40  20  40
BKV  73  89  71  93 /  40  40  20  40
SPG  78  89  80  91 /  40  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WX..JCM
LONG TERM/AVIATION...EO
Hazardous weather outlook, Jun 29, 5:15 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
515 AM EDT FRI JUN 29 2007

FLZ039-042-048>051-055-060-062-065-GMZ830-291600-
LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-
CHARLOTTE-LEE-TAMPA BAY WATERS-
515 AM EDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL COUNTIES OF WEST
CENTRAL AND SOUTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...LIGHTNING IMPACT...
NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF
THE SUNCOAST. AMPLE ATMOSPHERIC MOISTURE...HOT AND HUMID SURFACE
CONDITIONS...AND LIGHT STEERING FLOW WILL ALLOW SEVERAL STORMS TO
BECOME PROLIFIC LIGHTNING PRODUCERS...WITH CLOUD TO GROUND FLASH
RATES IN EXCESS OF 100 STRIKES IN 15 MINUTES OR LESS.

REMEMBER...LIGHTNING KILLS WHEN SKIES DARKEN...MOVE INDOORS. IF
THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT
UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER.

...FLOOD IMPACT...
SLOW MOVEMENT OF SOME OF THIS AFTERNOONS THUNDERSTORMS WILL ALLOW
FOR LOCALLY VERY HEAVY RAINFALL...IN EXCESS OF 2 INCHES AND
PERHAPS AS HIGH AS 3 INCHES OR MORE. SHOULD THIS RAIN OCCUR IN
URBANIZED AREAS...MINOR FLOODING OF POOR DRAINAGE AREAS WILL
RESULT. RESIDENTS...PARTICULARLY MOTORISTS PLANNING TRAVEL THIS
AFTERNOON AND EVENING...SHOULD REMAIN ALERT TO THE POSSIBILITY OF
URBAN FLOODING.

...TORNADO AND WATERSPOUT IMPACT...
CONDITIONS ARE MARGINAL FOR SMALL TORNADOES OR WATERSPOUTS TODAY
AS THE MEAN WIND FLOW WILL BECOME LIGHT AND GENERALLY FROM THE
NORTH THIS AFTERNOON. HOWEVER...GIVEN THE LIGHT FLOW...COLLIDING
BOUNDARIES ARE A GOOD POSSIBILITY. SHOULD THESE BOUNDARIES
COLLIDE NEAR OTHER NORMALLY OCCURRING SEA BREEZES OVER TAMPA BAY
AND CHARLOTTE HARBOR...THERE IS AN INCREASED CHANCE FOR SMALL
TORNADOES OR WATERSPOUTS TO OCCUR IN THESE AREAS.

...FIRE WEATHER IMPACT...
PORTIONS OF THE SUNCOAST CONTINUE TO EXPERIENCE DROUGHT
CONDITIONS. WHILE MANY AREAS ARE EXPECTED TO SEE WELCOME RAINS
TODAY...SOME MAY ONLY RECEIVE A GLANCING BLOW FROM NEARBY
THUNDERSTORMS...WHILE CLOUD TO GROUND LIGHTNING STRIKES EXTEND
SEVERAL MILES FROM THE CORE OF THE STORM. IN THE PAST
WEEK...SEVERAL BRUSH AND WILD FIRES HAVE BEEN IGNITED BY LIGHTNING
STRIKES IN AREAS WHERE SURFACE FUELS REMAIN UNUSUALLY DRY FOR LATE
JUNE. OTHERWISE...HIGH RELATIVE HUMIDITY AND LIGHTER SURFACE AND
TRANSPORT WINDS SUPPORT A LOW THREAT OF WILD FIRE SPREAD TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. AN APPROACHING
MOISTURE BOUNDARY FROM THE NORTH MAY INCREASE CHANCES A BIT ON
TUESDAY...PERHAPS HANGING ON INTO INDEPENDENCE DAY AS A WEAK UPPER
LEVEL DISTURBANCE BECOMES STATIONARY ACROSS CENTRAL FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

FLZ043-052-056-057-061-291600-
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-
515 AM EDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR WEST CENTRAL AND
SOUTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...LIGHTNING IMPACT...
NUMEROUS THUNDERSTORMS ARE EXPECTED BY EARLY OR MID AFTERNOON
ACROSS INTERIOR WEST CENTRAL FLORIDA. AMPLE ATMOSPHERIC MOISTURE...HOT
AND HUMID SURFACE CONDITIONS...AND LIGHT STEERING FLOW WILL ALLOW
SEVERAL STORMS TO BECOME PROLIFIC LIGHTNING PRODUCERS...WITH CLOUD
TO GROUND FLASH RATES IN EXCESS OF 100 STRIKES IN 15 MINUTES OR
LESS.

REMEMBER...LIGHTNING KILLS WHEN SKIES DARKEN...MOVE INDOORS. IF
THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT
UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER.

...FLOOD IMPACT...
SLOW MOVEMENT OF SOME OF THIS AFTERNOONS THUNDERSTORMS WILL ALLOW
FOR LOCALLY VERY HEAVY RAINFALL...IN EXCESS OF 2 INCHES AND
PERHAPS AS HIGH AS 3 INCHES OR MORE. SHOULD THIS RAIN OCCUR IN
URBANIZED AREAS...MINOR FLOODING OF POOR DRAINAGE AREAS WILL
RESULT. RESIDENTS...PARTICULARLY MOTORISTS PLANNING TRAVEL THIS
AFTERNOON AND EVENING...SHOULD REMAIN ALERT TO THE POSSIBILITY OF
URBAN FLOODING.

...FIRE WEATHER IMPACT...
PORTIONS OF WEST CENTRAL FLORIDA CONTINUE TO EXPERIENCE DROUGHT
CONDITIONS. WHILE MANY AREAS ARE EXPECTED TO SEE WELCOME RAINS
TODAY...SOME MAY ONLY RECEIVE A GLANCING BLOW FROM NEARBY
THUNDERSTORMS...WHILE CLOUD TO GROUND LIGHTNING STRIKES EXTEND
SEVERAL MILES FROM THE CORE OF THE STORM. IN THE PAST
WEEK...SEVERAL BRUSH AND WILD FIRES HAVE BEEN IGNITED BY LIGHTNING
STRIKES IN AREAS WHERE SURFACE FUELS REMAIN UNUSUALLY DRY FOR LATE
JUNE. OTHERWISE...HIGH RELATIVE HUMIDITY AND LIGHTER SURFACE AND
TRANSPORT WINDS SUPPORT A LOW THREAT OF WILD FIRE SPREAD TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
ANOTHER ROUND OF NUMEROUS THUNDERSTORMS IS EXPECTED SATURDAY
AFTERNOON AS A LIGHT NORTHWEST FLOW ABOVE THE SURFACE WILL HELP
MOVE THE COLLISION ZONE CLOSER TO FLORIDAS ATLANTIC COAST. ONCE
AGAIN...AMPLE MOISTURE COMBINED WITH LIGHT STEERING FLOW WILL
SUPPORT FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS THE
POTENTIAL FOR URBAN AND SMALL STREAM FLOODING.

SOMEWHAT DRIER AIR ARRIVING SUNDAY WILL REDUCE THE CHANCE AND
COVERAGE OF THUNDERSTORMS...WHICH WILL LIKELY CONTINUE INTO MONDAY
BEFORE MORE NUMEROUS ACTIVITY ARRIVES TUESDAY...WITH PERHAPS
ANOTHER ROUND ON INDEPENDENCE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

BSG

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.